Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 163, NWS St. Louis, MO

July 9, 2007Sainte Genevieve County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 9, 2007, 5:31 PM CDT for Sainte Genevieve County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2007, 5:31 PM CDT (22:31 UTC)
Expired
Jul 9, 2007, 6:00 PM CDT
In force
29 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Sainte Genevieve County, MO

The radar

The St Louis radar (KLSX), 104 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 705 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
705 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1301 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 092231
SVRLSX
MOC186-092300-
/O.NEW.KLSX.SV.W.0163.070709T2231Z-070709T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
531 PM CDT MON JUL 9 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI

* UNTIL 600 PM CDT

* AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR COFFMAN...OR 13
  MILES SOUTHWEST OF STE. GENEVIEVE...AND MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RIVER AUX VASE...
  STE. GENEVIEVE...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3780 9026 3777 9018 3789 8995 3805 9014

$$

BRITT
2 follow-up statements
000 
WWUS53 KLSX 092246
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
546 PM CDT MON JUL 9 2007

MOC186-092300-
/O.CON.KLSX.SV.W.0163.000000T0000Z-070709T2300Z/
STE. GENEVIEVE MO-
546 PM CDT MON JUL 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EASTERN STE. GENEVIEVE COUNTY...

AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR RIVER AUX VASES...OR ABOUT 9 MILES SOUTHWEST OF STE.
GENEVIEVE...MOVING NORTHEAST AT 15 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...STE.
GENEVIEVE.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3790 9021 3780 9013 3789 8995 3801 9010

$$

BRITT
000 
WWUS53 KLSX 092257
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
556 PM CDT MON JUL 9 2007

MOC186-092306-
/O.EXP.KLSX.SV.W.0163.000000T0000Z-070709T2300Z/
STE. GENEVIEVE MO-
556 PM CDT MON JUL 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STE. GENEVIEVE COUNTY
EXPIRES AT 600 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE.  THIS STORM WILL CONTINUE TO PRODUCE HEAVY 
DOWNPOURS...FREQUENT LIGHTNING AND WIND GUSTS IN EXCESS OF 35 MPH AS 
IT MOVES ACROSS SOUTHEAST STE. GENEVIEVE COUNTY THROUGH 615 PM.

LAT...LON 3790 9021 3780 9013 3789 8995 3801 9010

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 4:22 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 9, 4:22 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
422 PM CDT MON JUL 9 2007

.DISCUSSION...
WARM UNSTBL AMS WL RMN IN PLACE OVR AREA THRU TUE NGT. OVR THE NXT
24 HRS...ALL SHORT TERM MODELS AGREE THAT DYNAMICS AND FORCING
MECHANISMS OVR MOST OF OUR CWA WL RMN WEAK...SO PCPN TRENDS SHUD
BE STGLY TIED TO DIURNAL HTG.  EXPECT AMS STORMS THAT FORMED THIS
AFTN TO GRTLY DMNSH THIS EVE...WITH STORMS INCRG IN CVG AND
INTENSITY ONCE AGAIN ON TUE AFTN. THE EXCEPTION TO THIS MAY BE IN
OUR FAR N COUNTIES TNGT WHERE RMNTS OF CDFNT AND OUTFLO BNDRYS
MAY HELP FOCUS CNVTN...AND HV KEPT POPS SLGTLY HIER HERE DURG THE
OVRNGT HRS.

ALTHO IT APRS THAT WRF/NAM AND GFS ARE SUFFERING FROM CNVTV
FEEDBACK OVR THE PLAINS WITH THE UPR LO/VORT MAX DRIFTING THRU
THAT AREA...SHORT RANGE MDLS ARE IN GD AGREEMENT WITH TIMING OF
CDFNT ACR MID MSVLY TUE NGT THRU WED MRNG AND ATTM SEE NO REASON
TO DISAGREE WITH THIS FCST.  PLACED HIGHEST POPS...IN THE LIKELY
CAT...WITH FROPA TUE NGT...THEN ENDED PCPN FROM NW TO SE WITH
FROPA ON WED.

NW FLOW DVLPS OVR REGION HEADING INTO THE XTNDD PD AS TROF
DEEPENS OVR E THIRD OF U.S...AND THIS STGLY SUGGESTS TEMPS AT OR
SLGTLY BLO NORMAL AT LEAST UNTIL SUN. HWVR...PINNING DOWN PCPN THRT IN
THIS FLOW REGIME IS MUCH LESS CERTAIN. SUBTLE FTRS IN NW FLOW CAN
BE MAJOR WX MAKERS...BUT UNFORTUNATELY THESE ARE NORMALLY HNDLD
POORLY IN MEDIUM RANGE.  OPERATIONAL GFS HAS BEEN FAIRLY ROBUST IN
ITS DEPICTION OF THE CDFNT APRCHG AREA ON SAT...MUCH STGR THAN
THE ENSEMBLE OR ECMWF. FOR NOW HV OPTED TO STICK WITH FCST
CONTINUITY AND HELD POPS BLO CLIMO...AND HOPEFULLY LTR RUNS WL
GIVE US A BTR HNDL ON TIMING/POPS.

TRUETT

&&

.AVIATION...
FOR THE 18Z TAFS...SCATTERED CONVECTION EXPECTED TO DEVELOP ACROSS
THE REGION THIS AFTERNOON. WILL ADD VCTS AND NOWCAST THESE STORMS
AS COVERAGE WILL BE OF THE SCATTERED VARIETY. OTHERWISE...LIGHT
SOUTHWEST WINDS TO CONTINUE AHEAD OF DECAYING COLD FRONT.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 9, 4:25 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
425 PM CDT MON JUL 9 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-101200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
425 PM CDT MON JUL 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL DOT THE AREA TONIGHT. DURING THE
EVENING...THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAIN...STRONG WINDS...AND SOME HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH WEDNESDAY AS
A COLD FRONT MOVES THROUGH THE AREA. LOCALLY HEAVY RAINFALL WILL AGAIN
BE POSSIBLE WITH THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT ANY HEAVY RAIN...GUSTY WINDS...OR
HAIL THAT THEY OBSERVE THIS EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TRUETT

In the hours before

Local storm report, Jul 9, 5:01 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
501 PM CDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             FAIRVIEW HEIGHTS        38.60N 90.00W
07/09/2007  E1.00 INCH       ST. CLAIR          IL   TRAINED SPOTTER

&&

SIPPRELL
Local storm report, Jul 9, 5:04 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
504 PM CDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             ELLISVILLE              38.59N 90.59W
07/09/2007  E0.88 INCH       ST. LOUIS          MO   LAW ENFORCEMENT

&&

SIPPRELL
Local storm report, Jul 9, 5:07 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
507 PM CDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             BELLEVILLE              38.53N 90.00W
07/09/2007  E1.00 INCH       ST. CLAIR          IL   TRAINED SPOTTER

            60 MPH WINDS ESTIMATED ALONG WITH HAIL.

&&

SIPPRELL
Local storm report, Jul 9, 5:09 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
509 PM CDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             BALLWIN                 38.59N 90.55W
07/09/2007  E1.00 INCH       ST. LOUIS          MO   TRAINED SPOTTER

&&

SIPPRELL
Local storm report, Jul 9, 5:10 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
510 PM CDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             BALLWIN                 38.59N 90.55W
07/09/2007  E1.25 INCH       ST. LOUIS          MO   TRAINED SPOTTER

&&

SIPPRELL
Local storm report, Jul 9, 5:19 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
519 PM CDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             BALLWIN                 38.59N 90.55W
07/09/2007  E0.75 INCH       ST. LOUIS          MO   TRAINED SPOTTER

&&

SIPPRELL

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 4:16 PM CDTSevere Thunderstorm WarningLSXCity of Saint Louis29 min
Jul 9, 4:34 PM CDTSevere Thunderstorm WarningLSXSaint Louis17 min
Jul 9, 4:46 PM CDTSevere Thunderstorm WarningLSXIron, Reynolds44 min
Jul 9, 5:01 PM CDTSevere Thunderstorm WarningLSXSaint Louis44 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.